Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Testosterone Blood Level Fluctuation, et alii
Oct 31, 2010

What would I do without The Body and all of you dedicated and knowledgable advisors? Dr. Vergel, I recently changed internists again after my physician of nearly 30 years left his practice to be with his husband in Manhattan, and my next doctor saw me for two years without ever touching my bodyjust shaking my hand, then sitting down at a computer terminal and asking questions. I am so far delighted and very content with my latest doctor, who actually gave me a physical examination and then sat with me for nearly an hour taking my medical history. Anyway, he found through my lab tests that my testosterone levels were through the roof, and ordered me to switch from injecting myself with Depo-Testosterone once every four days to once a week. I dont understand much medical terminology or pay much attention to number, even after 32 years as HIV+, butt apparently someone in my age range (50ish) should have a level around 800-850 and mine were in the high 1500s. Meanwhile, my urologist has started me on an every-day, small dose Cialis® regimen. The result has been, for me, remarkable. I have throbbing morning erections that last through my shower, and several during the day. I have a need for sex or to masturbate at least twice a day, and along with these delightful effects, I have a spring in my step, a need or desire to rush from activity to activity, to leap from my chair after a meal or to run up stairs rather than walk. My concern is that that my new physical well-being will not last, that because my Testosterone level was apparently not well-monitored for nearly two years, that something, somewhere, within my body will react as you describe in your articles and the pages of your book which you made available and my physical self will just shut down. Do you think this is likely? Do you think my new lift is caused by the Testosterone adjustment or by the novel use of the ED medication? Also, while Cialis® is exorbitantly expensive in the US, do you know whether the Canadian version works as well or is safe as a substitute for the US-made version? After watching Michael Moores Sicko years ago, my opinion of US drug manufacturers could hardly be lower, and when I noted that EVERY SINGLE ONE of the physicians questioned about the efficacy of PMMA to treat facial and buttock wasting was adamantly against it, I thought to myself, Just wait until its approved by the FDA, their tunes will change 180 and the cost will be 20X higher than the prices currently being charged in Brazil and Mexico! I feel the same about local physicians aversion to Canadian medications, butt need to hear from an expert whether or not this is likely. Thank you so much for considering my concerns. I wish you well, and hope that you will continue your excellent ministration to those of us in desperate need of your expertise. BTW, I went to purchase your book on Amazon and the Magic Hand add-on told me to check out Buy.com, which I did and found it selling for $6.50 less.

Response from Mr. Vergel

I am glad your doctor checked your testosterone and told you to inject every week. I am not sure who told you to inject so much every 4 days. The standard dose is 100-200 mg every 7 days or 200 mg every 15 days. Healthy total testosterone levels range from 500-900 nanograms per dl.

Your newly found huge increase in sex drive is due to your daily use of Cialis. It works miracles for some at lower doses of 2.5-10 mg per day. Be aware that it can cause nasal stuffiness, flushing, heart burn and back ache in some men.

Cialis at a daily dose can be expensicve and most have to pay out of pocket since insurance companies do not pay for it. Some guys in my pozhealth group (pozhealth at yahoogroups.com) have been ordering it cheaply from 4RX.com, an Indian company.

Have your testosterone checked again soon to make sure it went down to healthy levels. Too much testosterone can cause dramatic increases in red blood cells that can make your blood thick and increase your cardiovascular risk. More in my book.

Nelson

Nelson's testosterone book



Previous
In reference to Oct 19 post a question regarding buttocks wasting
Next
Using testosterone side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement